MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that "the insertion of the catheter "felt funky - worked fine but safety didn't deploy - it's still up in the housing.".
 
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A batch history review (bhr) of regx2912 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that "the insertion of the catheter "felt funky - worked fine but safety didn't deploy - it's still up in the housing." no other information was provided.Additional information received: placed a power glide, and when pulling back on the housing to disengage from the device, the safety did not cover needle, it stayed in housing.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: sample analysis, patient severity, applicable previous investigation(s), complaint and lot history review, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of safety mechanism failure to advance was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.The catheter had been advanced and was not returned for evaluation.The catheter advancer wings were also not returned.The safety remained at the base of the needle shaft and was not engaged over the needle tip.Microscopic inspection of the needle shaft and the safety mechanism was unremarkable.An attempt to advance the safety mechanism was successful and unremarkable.No resistance was encountered when advancing the safety and it secured over the needle tip as intended.The safety mechanism failed to advance with the catheter as intended; however, no resistance was encountered when advancing the safety during sample evaluation.These observations suggested that the safety was not properly engaged with the catheter advancer prior to catheter placement; however, the advancer itself was not available for inspection and no other evidence was observed to inform how the safety mechanism and catheter advancer became detached.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.

Brand Name
FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16475509
Report Number3006260740-2023-00632
Device Sequence Number7325528
Product Code FOZ
UDI-Device Identifier00801741140563
UDI-Public(01)00801741140563
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberN/A
Device Catalogue NumberF118108PT
Device Lot NumberREGX2912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale